Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 08:52:20 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650182
  • Total Topics: 49632
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sensation in toes  (Read 1261 times)

0 Members and 1 Guest are viewing this topic.

Offline tommy246

  • Standard
  • Member
  • Posts: 435
Sensation in toes
« on: April 09, 2010, 07:40:53 AM »
Since starting atripla last november all is fine except for a slight rise in trigilcerides  from around 200 to 300. My problem is that if i drink alcohol or eat some rich food the next day i have a sensation in my toes like slight stiffness/numbness its always there but noticbly worse with a drink or the rich food. Anyone had anything like this im guessing its a circulation thing maybe caused by the high trigs not sure really. When i mentioned it to my doc he just brushed it aside as not being significant but i am going to mention it again anyway.im 49 years old.
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Sensation in toes
« Reply #1 on: April 09, 2010, 07:55:35 AM »
Tommy,

Sounds like mild gout - bouts of gout are triggered by rich foods and alcohol. Was the doc you mentioned it to your hiv doc or your GP? This might be something to discuss with your GP instead of the specialist.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Billy B

  • Member
  • Posts: 374
Re: Sensation in toes
« Reply #2 on: April 09, 2010, 11:52:58 AM »
Since starting atripla last november all is fine except for a slight rise in trigilcerides  from around 200 to 300. My problem is that if i drink alcohol or eat some rich food the next day i have a sensation in my toes like slight stiffness/numbness its always there but noticbly worse with a drink or the rich food. Anyone had anything like this im guessing its a circulation thing maybe caused by the high trigs not sure really. When i mentioned it to my doc he just brushed it aside as not being significant but i am going to mention it again anyway.im 49 years old.
I am not judging, but my IDS told me not to consume alcohol while taking Meds because of the chance it could increase side effects.
Billy
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline tommy246

  • Standard
  • Member
  • Posts: 435
Re: Sensation in toes
« Reply #3 on: April 10, 2010, 06:04:07 AM »
Tommy,

Sounds like mild gout - bouts of gout are triggered by rich foods and alcohol. Was the doc you mentioned it to your hiv doc or your GP? This might be something to discuss with your GP instead of the specialist.

i mentioned it to my specialist for hiv, i will take your advice and see the gp thanks ann
jan 06 neg
dec 08 pos cd4 505 ,16%, 1,500vl
april 09 cd4 635 ,16%,60,000
july 09 ,cd4 545,17%,80,000
aug 09,hosptal 18days pneumonia cd190,225,000,15%
1 week later cd4 415 20%
nov 09 cd4 591 ,vl 59,000,14%,started atripla
dec 09  cd4 787, vl 266, 16%
march 2010  cd4 720 vl non detectable -20  20%
june 2010  cd4  680, 21%, ND

Offline Nestor

  • Member
  • Posts: 430
  • What we love, we shall grow to resemble.
Re: Sensation in toes
« Reply #4 on: April 14, 2010, 06:14:15 PM »

I have gout, alas.  The worst is that unlike most problems, which can be traced to somethink "bad", gout is caused by some of the healthiest things out there.  In my case, lots of seafood is largely to blame: sardines, anchovies, oysters, scallops, crab, shrimp: all of these are culprits.  Secondly, offal: liver, kidneys, heart.  The irony is that I was eating a lot of these things largely to fight HIV: livers, kidney, and heart are extremely rich in, respectively, copper, selenium, and CoQ10; sardines have lots of calcium and omega-3s; oysters have huge amounts of zinc.  Basically I was eating lots of those five things every week in lieu of a multi-vitamin.  Not bad in itself, but like everything else, excess is bad.

My doctor asked me to write a food journal to help figure out why I'd been gaining weight.  Then, when I mentioned the pain in the toes, she immediately exclaimed: "It's the sardines", since she'd seen how often I was eating them. 

Being overweight increases the likelihood of gout; drinking alcohol tends to bring on an attack. 

Lots of fresh fruits and vegetables are supposed to reduce the tendency to gout.  In particular, cherries, strawberries, and apples are supposed to fight gout. 

In my case, I've taken a break from all the healthy "offenders" mentioned above and have been eating about 200 times more fresh fruit and veggies than I'd been eating before.  I also have lost a bit of weight and plan to lose more.  The gout still comes and goes, but rapid weight loss is known to make things worse in the short run, and I've just lost about ten pounds in a month.  I hope to re-introduce seafood and offal in small quantities and see what happens: living without them is just not something I would be willing to contemplate! 

Summer 2004--became HIV+
Dec. 2005--found out

Date          CD4    %       VL
Jan. '06    725    25      9,097
Nov. '06    671    34     52,202
Apr. '07    553    30      24,270
Sept. '07  685    27       4,849
Jan. '08    825    29       4,749
Mar. '08    751    30     16,026
Aug. '08    653    30       3,108
Oct. '08     819    28     10,046
Jan '09      547    31     13,000
May '09     645   25        6,478
Aug. '09    688   30      19,571
Nov. '09     641    27       9,598
Feb. '10     638    27       4,480
May '10      687      9    799,000 (CMV)
July '10      600     21      31,000
Nov '10      682     24     15,000
June '11     563    23     210,000 (blasto)
July  '11      530    22      39,000
Aug '11      677     22      21,000
Sept. '12    747     15      14,000

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.